Visual hallucination and tremor induced by sertraline and oxycodone in a bone marrow transplant patient
Rosebraugh CJ, Flockhart DA, Yasuda SU, Woosley RL.
Department of Pharmacology and Medicine,
Division of Clinical Pharmacology,
Georgetown University Medical Center,
Washington, DC 20007, USA.
J Clin Pharmacol 2001 Feb;41(2):224-7


The authors report a case of probable serotonin syndrome caused by the coadministration of sertraline and oxycodone. A 34 year-old male patient experienced visual hallucinations and severe tremor after dramatically increasing his dosage of oxycodone while on stable amounts of sertraline and cyclosporin. Discontinuation of cyclosporin did not result in resolution of his symptoms. Consideration of a possible sertraline-oxycodone interaction led to withholding sertraline, which resulted in symptom resolution. Serotonin syndrome has been noted with sertraline in combination with other drugs, but this is the first report in combination with a narcotic analgesic. Possible pharmacological mechanisms are discussed. In complicated patients that are taking multiple medications, physicians should be aware of this possible interaction to avoid delay in the diagnosis of serotonin syndrome.
OxyCon Game
Opiated worms
Oxycodone: structure
Long-term oxycodone
Oxycodone: metabolism
Oxycodone for cancer pain
Morphine versus oxycodone
Tramadol versus oxycodone
Oxycodone versus morphine
OxyContin: politics and science
OxyContin: prescribing indications
'Santa' robs pharmacy of Oxycontin
Oxycodone: controlled- v immediate-release

and further reading

Future Opioids
BLTC Research
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family